Aa
A
A
Close
Avatar_universal
Uncontrollable Movement
Just a few hours ago I noticed I suddenly started developing this twitching movement I can't control on my forehead of all places.  Even when I try to tense the muscle to stop it it still twitches.  Sometimes it twitches several times in a row.  It happens several times a minute and sometimes it makes my eyebrow jerk down like I'm mad or something or sometimes it's upward.  Is this something I should be concerned about enough to bother a nurse or doctor at the centers for mental health at four in the morning with to get medicine advice?  I mean I'm taking cogentin, it should be stopping things like this and it was working fine after they reduced my dosage until just now when this started happening.  I also take Abilify.  My cheeks feel like they are starting to want to tense up with it sometimes as well.
Cancel
7 Answers
Page 1 of 1
899491_tn?1243777227
Talk to your doctor. I think I had twitching from Abilify. Maybe the combination of drugs are causing it?
Comment
Cancel
899491_tn?1243777227
Comment
Comment
Submit Comment
1237757_tn?1323146719
Also check your magnesium levels low magnesium can cause twitching as well.
Comment
Cancel
1237757_tn?1323146719
Comment
Comment
Submit Comment
585414_tn?1288944902
Yes since Cogentin is used to treat temporary movement disorders it would make sense that if it was lowered that they would return. You should discuss that with them and ask why they lowered the dose and if there was a reason as there are other side effect pills as well that are used in the same manner.
Comment
Cancel
585414_tn?1288944902
Comment
Comment
Submit Comment
Avatar_universal
We lowered the dose because it was having the exact opposite effect of making me have increased tics and spasms and stuff.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
585414_tn?1288944902
That might be of concern as Cogentin should help and not worsen things (it is usually helpful on temporary movement disorders but can worsen permanent movement disorders but only a doctor would understand the specifics of this in full). They should do an evaluation for the potential of permanent movement disorders which generally they should do at reasonable intervals as they did with me (and other people I know). See if the movements come and go during the day as the blood level of the medication lowers or if they remain the same all day and discuss this with them. Regardless they should be aware of what's happening so they can check up and see whether the movements are the standard temporary movement disorders or anything of concern in which case they would refer you to a neurologist who is a movement disorders specialist but they would be able to make that decision.
Comment
Cancel
585414_tn?1288944902
Comment
Comment
Submit Comment
Avatar_universal
Do you think it could be worsening the movement disorders I already had present before I took it?  I always had these tics and spasms and jerks and tremors and sometimes fluid motions where for example my neck will twist for a few seconds.  My barbers back when I got my hair cut would always complain about how I wouldn't sit still but I couldn't.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
585414_tn?1288944902
It would depend on whether they are short term or long term movement disorders and it would be best to discuss this with your psychiatrist and have them do a movement disorders test which would be the standard AIMS (abnormal involuntary movement test) and decide what would be the appropriate follow up from there.
Comment
Cancel
585414_tn?1288944902
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Uncontrollable Movement
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Crystal413
VA
1257808_tn?1322765815
Blank
MR_WHY
Other
3236191_tn?1451025079
Blank
schizofriendia
Your Bushes, MT
Avatar_m_tn
Blank
rogelio63
AZ